Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 69, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 31, 2008, 10:02 PM CDT for Bureau County, Whiteside County, Illinois. It was in force for 58 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 10:02 PM CDT (03:02 UTC)
- Expired
- May 31, 2008, 11:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Bureau County, IL, Whiteside County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 10:16 PM CDT | HAIL 1 | 2 Nnw Walnut, IL | |
| May 31, 10:20 PM CDT | HAIL 1.75 | Walnut, IL | DELAYED REPORT. TIME ESTIMATED. GOLF BALL-SIZED HAIL DAMAGED A ROOF AND SIDING AT THE WATER TREATMENT PLANT. TREES ALSO REPORTED TO BE STIPPED OF THEIR LEAVES. |
| May 31, 10:21 PM CDT | HAIL 1 | Walnut, IL | |
| May 31, 10:23 PM CDT | HAIL 1 | Walnut, IL | STREETS COMPLETELY COVERED WITH PEA TO QUARTER SIZE HAIL |
| May 31, 10:35 PM CDT | TSTM WND GST 50 | 1 Wsw Princeton, IL | |
| May 31, 10:35 PM CDT | HAIL 1 | 1 Wsw Princeton, IL | |
| May 31, 10:46 PM CDT | HAIL 0.5 | Malden, IL | |
| May 31, 10:46 PM CDT | HAIL 0.88 | W Malden, IL | |
| May 31, 10:49 PM CDT | TSTM WND GST 60 | Malden, IL | 4 INCH DIAMETER TREE BRANCH DOWN. |
| May 31, 10:49 PM CDT | HAIL 0.88 | W Malden, IL | |
| May 31, 10:50 PM CDT | HAIL 1.75 | Malden, IL | |
| May 31, 11:01 PM CDT | HAIL 0.88 | 3 Nne Depue, IL | PEA TO NICKEL HAIL COVERING THE GROUND. |
| May 31, 11:05 PM CDT | HAIL 0.88 | 3 Nne Depue, IL | PEA TO NICKEL HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 010302
SVRDVN
ILC011-195-010400-
/O.NEW.KDVN.SV.W.0069.080601T0302Z-080601T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHEASTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 1100 PM CDT.
* AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED APPROXIMATELY NEAR TAMPICO...OR 11 MILES
SOUTHWEST OF ROCK FALLS...AND MOVING SOUTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WALNUT AROUND 1015 PM CDT...
6 MILES NORTHEAST OF WYANET AROUND 1025 PM CDT...
PRINCETON AROUND 1030 PM CDT...
7 MILES NORTHEAST OF TISKILWA AROUND 1035 PM CDT...
DEPUE AROUND 1040 PM CDT...
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 43 AND
71.
THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 6 AND 13.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4136 8918 4123 8964 4160 8986 4171 8979
4162 8963 4159 8963 4159 8958
TIME...MOT...LOC 0302Z 315DEG 39KT 4161 8975
$$
ERVIN3 follow-up statements
000
WWUS53 KDVN 010324
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1023 PM CDT SAT MAY 31 2008
ILC195-010333-
/O.CAN.KDVN.SV.W.0069.000000T0000Z-080601T0400Z/
WHITESIDE IL-
1023 PM CDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PRODUCED LARGE HAIL MOVED OUT OF THE
WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4123 8964 4155 8973 4159 8968 4159 8963
4158 8957 4136 8918
TIME...MOT...LOC 0323Z 319DEG 31KT 4152 8959
$$
ILC011-010400-
/O.CON.KDVN.SV.W.0069.000000T0000Z-080601T0400Z/
BUREAU IL-
1023 PM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR BUREAU COUNTY...
AT 1023 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL IN WALNUT. THIS HAIL WAS COVERING THE
GROUND. THIS STORM WAS LOCATED APPROXIMATELY NEAR WALNUT...OR 13
MILES NORTHWEST OF PRINCETON...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KASBEER AROUND 1030 PM CDT...
PRINCETON AND DOVER AROUND 1040 PM CDT...
MALDEN AROUND 1045 PM CDT...
COAL HOLLOW AROUND 1050 PM CDT...
DEPUE...HOLLOWAYVILLE...OTTVILLE AND SEATONVILLE AROUND 1055 PM
CDT...
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 46 AND
71.
THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 6 AND 13.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND/OR LARGE HAIL...AND
IT REMAINS A THREAT.
LAT...LON 4123 8964 4155 8973 4159 8968 4159 8963
4158 8957 4136 8918
TIME...MOT...LOC 0323Z 319DEG 31KT 4152 8959
$$
ERVIN000
WWUS53 KDVN 010335
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 PM CDT SAT MAY 31 2008
ILC011-010400-
/O.CON.KDVN.SV.W.0069.000000T0000Z-080601T0400Z/
BUREAU IL-
1035 PM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EASTERN BUREAU COUNTY...
AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR KASBEER...OR 6 MILES
NORTH OF PRINCETON...MOVING SOUTHEAST AT 39 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DOVER AND PRINCETON AROUND 1040 PM CDT...
COAL HOLLOW...MALDEN AND 9 MILES NORTHEAST OF TISKILWA AROUND 1045
PM CDT...
HOLLOWAYVILLE AROUND 1050 PM CDT...
DEPUE...OTTVILLE AND SEATONVILLE AROUND 1055 PM CDT...
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 49 AND
71.
THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 6 AND 13.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND/OR LARGE HAIL...AND
IT REMAINS A THREAT.
LAT...LON 4125 8958 4150 8964 4153 8961 4157 8956
4136 8918
TIME...MOT...LOC 0335Z 316DEG 34KT 4145 8947
$$
ERVIN000
WWUS53 KDVN 010404
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 PM CDT SAT MAY 31 2008
ILC011-010414-
/O.EXP.KDVN.SV.W.0069.000000T0000Z-080601T0400Z/
BUREAU IL-
1104 PM CDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR BUREAU COUNTY EXPIRES AT 1100
PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...A SEVERE STORMS CONTINUES TO EFFECT EXTREME SOUTHEAST
BUREAU AND NORTHEAST PUTNAM COUNTIES.
LAT...LON 4125 8958 4150 8964 4153 8961 4157 8956
4136 8918
TIME...MOT...LOC 0335Z 316DEG 34KT 4145 8947
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:20 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, May 31, 3:20 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 PM CDT SAT MAY 31 2008 .SYNOPSIS... REGION REMAINS WITHIN NORTHWEST FLOW. SEVERAL DISTURBANCES EMBEDDED WITHIN FLOW TRIGGERING PCPN. ONE WEAK WAVE WAS EVIDENT IN WATER VAPOR OVER SOUTH CENTRAL IA... PRODUCING SOME MID/HIGH CLOUDINESS IN WEAK WARM ADVECTION. RIGHT ENTRANCE REGION OF JET THOUGH IN COMBINATION WITH POSITIVE VORTICITY ADVECTION GENERATING FEW SHOWERS OVER NORTHERN MO. MORE VIGOROUS WAVE SEEN DIVING DOWN THROUGH NORTHWEST MN AND COMBINED WITH COLD POOL ALOFT /STEEP LAPSE RATES/ PRODUCING SCT TSRA WITH THREAT FOR LARGE HAIL AND POSSIBLY STRONG GUSTY WINDS... WITH SEVERE TSTM WATCH NOW OUT JUST TO OUR NORTH FROM FAR NORTHEAST IA THROUGH MUCH OF CENTRAL MN. && .SHORT TERM...TONIGHT AND SUNDAY... ENHANCED CU FIELD SAGGING SOUTH THROUGH NORTHERN CWA ATTIM MAY SPAWN ISOLD SHRA OR TSRA NEXT COUPLE OF HOURS... BUT BULK OF CONVECTION EXPECTED NORTH/WEST OF CWA WITH COLD POOL AND GIVEN CLOSE PROXIMITY TO ASCENT FROM SHORTWAVE DIVING THROUGH NORTHWEST MN. POTENTIAL FOR SOME OF THIS CONVECTION CURRENTLY DEVELOPING OVER SOUTHEAST MN TO PROPAGATE INTO THE NORTHERN CWA THIS EVE...BUT PAST PEAK HEATING AND LIKELY IN WEAKENING STAGES...SO THE SEVERE THREAT LOOKS RATHER MINIMAL. KEPT FCST DRY OVERNIGHT THOUGH CANT RULE OUT ISOLD SHOWERS IN CLOSE PROXIMITY TO NORTHERB COUNTIES WITH MN WAVE TRAVERSING SOUTHEAST THROUGH WI. LITTLE CHANGE THERMALLY... THUS LOWS TONIGHT SIMILAR TO LAST NIGHT WITH FEW M50S BUT FAIRLY WIDESPREAD U50S TO L60S. LITTLE CHANGE ON SUNDAY WITH COLD POOL ALOFT...THOUGH MAIN CORE TO OUR NORTH/EAST...AND CONVECTIVE TEMPS IN U70S TO AROUND 80... BUT DONT SEE EVIDENCE OF COHERENT UPPER LEVEL TRIGGER WITH MN WAVE PASSING THROUGH WI... AND FEEL PCPN CHCS BELOW MENTION IN FCST ATTIM. LITTLE CHANGE IN AIRMASS WILL MEAN HIGH TEMPS SIMILAR TO THOSE OF TODAY... BUT A DEG OR TWO WARMER IN SOME AREAS WITH MORE SUNSHINE. ..MCCLURE.. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY... OVERVIEW...THE MONTH OF JUNE TO START ACTIVE AS A MAJOR TROUGH TAKES SHAPE IN THE WESTERN UNITED STATES EARLY TO MIDDLE PORTION OF NEXT WEEK. THE TROUGH THEN LIFTS INTO THE MIDWEST BY THE END OF THE WEEK FOLLOWED BY ANOTHER MAJOR TROUGH MOVING INTO THE WEST BEYOND THIS PERIOD. WITH PLENTIFUL GULF MOISTURE...INSTABILITY AND FAVORABLE DYNAMICS THERE WILL BE AMPLE OPPORTUNITIES FOR THUNDERSTORMS. HEAVY RAIN AND SEVERE WEATHER LIKELY BUT TRIED TO CONFINE THE BETTER CHANCES FOR STORMS TO MONDAY NIGHT AND AGAIN THURSDAY AND THURSDAY NIGHT WITH SMALLER CHANCES IN BETWEEN. HOWEVER TIMING MAY NEED TO BE ADJUSTED AS WE GET CLOSER TO THE EVENTS. .DETAILS... A CONSISTENT SIGNAL BY THE OPERATIONAL MODELS IS THE POTENTIAL FOR AT LEAST SEVERAL INCHES OF RAIN MONDAY NIGHT. SEVERE WEATHER IS ALSO A THREAT EARLY IN THE MCS DEVELOPMENT. WITH MANY RIVERS IN FLOOD AND STILL RISING AND SATURATED GROUND FROM TWO PREVIOUS HEAVY RAIN EVENTS THIS PAST WEEK...THIS POTENTIALLY SERIOUS SITUATION WILL NEED TO BE MONITORED. THE MOST VULNERABLE AREA WOULD BE THE NORTHERN HALF OF OUR CWA WHERE THE MOST RAIN HAS FALLEN LATELY. OPERATIONAL MODELS ALSO CONSISTENT ON A DEEP CYCLONE IN THE NORTHERN PLAINS REGION LATER IN THE WEEK AS THE MAJOR TROUGH OUT WEST PUSHES INTO THE MIDWEST. TEMPERATURES SHOULD WARM WELL INTO THE 80S AHEAD OF A RATHER STRONG COLD FRONT. A STRONG WIND FIELD AND DECENT DYNAMICS ASSOCIATED WITH THIS STORM SYSTEM WILL INCREASE THE RISK OF SEVERE STORMS/HEAVY RAIN YET AGAIN. ..HAASE.. && .AVIATION... VFR CONDITIONS TO PERSIST THROUGH THE TAF CYCLE. ISOLD-SCT TSRA EXPECTED OVER PORTIONS OF NORTHEAST IA AND NORTHERN IL TIL SUNSET IN ENHANCED CUMULUS FIELD SAGGING SOUTH. KEPT JUST MENTION OF VCTS AT KDBQ TIL 03Z GIVEN LIMITED COVERAGE AND LOW CONFIDENCE ON IMPACTING TERMINAL. BULK OF PCPN EXPECTED TO DISSIPATE WITH LOSS OF HEATING... THOUGH CANT RULE OUT ISOLD SHOWERS VCNTY OF KCID/KMLI TERMINALS LATER THIS EVE WITH DECAYING REMNANTS. GUSTY NORTHWEST WINDS TO DROP OFF QUICKLY TO AROUND 5 KTS SHORTLY AFTER SUNSET WHILE BACKING TO WEST AND SOUTHWEST. WINDS THEN VEER TO NORTHWEST AND INCREASE ABOVE 10 KTS AFT 15Z WITH MIXING. ..MCCLURE.. && .HYDROLOGY... SEVERAL TRIBUTARY RIVERS IN EASTERN IA (MAQUOKETA...CEDAR...IOWA AND WAPSIPINICON) REMAIN ON THE RISE IN RESPONSE TO RECENT HEAVY RAIN. THE MAQUOKETA RIVER AT MANCHESTER HAVING ALREADY CRESTED WILL DROP BELOW FS LATE THIS AFTN. ISSUED FLOOD WARNING FOR THE CEDAR RIVER AT CEDAR RAPIDS THIS MORNING WHERE MINOR FLOODING IS EXPECTED. TWO OTHER POINTS KEEPING CLOSE EYE ON ARE VINTON AND LONE TREE... WITH BOTH EXPECTED TO CREST IN THE NEXT 24 HOURS AROUND FS. ALSO... WITH WAPSI AT INDEPENDENCE NOT HAVING REACHED FS... FCST HAS BEEN REVISED DOWN FROM MAJOR TO MODERATE FLOODING FOR THE WAPSI AT ANAMOSA SHAW ROAD. THIS LEAVES WAPSI AT DEWITT AND THE IOWA RIVER AT MARENGO AS REMAINING POINTS FCST TO REACH MAJOR FS. POTENTIAL STILL EXISTS FOR ANOTHER ROUND OF HEAVY RAIN MON INTO TUE.. MAINLY LATE MON NGT INTO TUE AM... AS MODELS SUGGESTING POTENTIAL FOR CONVECTIVE COMPLEX IN THE PLAINS TO ROLL E/SE DOWN ACROSS THE AREA NORTH OF SFC WARM FRONT. THIS LOOKS TO BE FAIRLY PROGRESSIVE WHICH WOULD BE GOOD NEWS IN KEEPING AMOUNTS MORE MANAGEABLE... WITH IMPACTS MAINLY TO SLOW RATE OF FALL ON RIVERS. HOWEVER... HAVE SOME CONCERNS WITH POTENTIAL FOR BACKBUILDING OR CELL TRAINING WITH SEVERAL MODELS SHOWING VEERED LOW LEVEL JET INTO AREA TUE AM. IF THIS WERE TO OCCUR...AND DEPENDING ON LOCATION...POTENTIAL TO ENHANCE RAINFALL AMOUNTS AND POSSIBLY PROLONG CRESTS OR PRODUCE SECONDARY HIGHER CRESTS. HOPEFULLY SHOULD BE ABLE TO REFINE HEAVY RAIN POTENTIAL... AND LOCATION/AMOUNTS AND POTENTIAL IMPACTS ON AREA TRIBUTARY RIVERS NEXT 24 HOURS. ..MCCLURE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && MCCLURE/HAASE
Hazardous weather outlook, May 31, 4:50 AM CDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT SAT MAY 31 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 450 AM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING NORTH OF A LINE FROM WALNUT ILLINOIS...THROUGH THE QUAD CITIES...TO VINTON IOWA. THE MAIN SEVERE WEATHER THREATS ARE WIND GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. ISOLATED SEVERE STORMS WILL BE MOST LIKELY BETWEEN THE HOURS OF 4 PM AND 7 PM. RUNOFF FROM RECENT HEAVY RAINFALL WILL CONTINUE TO CAUSE SIGNIFICANT RISES...AND IN SOME INSTANCES MODERATE TO MAJOR FLOODING...ON TRIBUTARY RIVERS IN EASTERN IOWA. MORE DETAILED AND UPDATED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY...THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE AREA. THE PRIMARY THREAT WILL BE LARGE HAIL. TUESDAY THROUGH FRIDAY...AN ACTIVE WEATHER PATTERN WILL PROVIDE A FAVORABLE SETUP FOR DAILY THUNDERSTORM CHANCES. THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS EACH DAY. IT IS TOO EARLY TO DETERMINE MORE SPECIFIC SEVERE WEATHER THREATS OR AREAS AT MOST RISK. ON-GOING MINOR TO MAJOR FLOODING WILL CONTINUE ON TRIBUTARY RIVERS IN EASTERN IOWA. HEAVY RAINFALL FROM THUNDERSTORMS MAY FURTHER CONTRIBUTE TO THIS FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENT PRODUCT FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SHEETS
In the hours before
Special weather statement, May 31, 5:26 PM CDT, 4 hours 36 minutes before
ILZ009-312300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT SAT MAY 31 2008
...SMALL STRONG STORM WITH PEA SIZE HAIL...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 600 PM CDT FOR THE FOLLOWING
COUNTIES...
IN ILLINOIS
WHITESIDE
INCLUDING THE FOLLOWING LOCATIONS
EMERSON...GARDEN PLAIN...LYNDON...MORRISON...PROPHETSTOWN...ROCK
FALLS...STERLING AND TAMPICO
AT 523 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES EAST OF GARDEN PLAIN...OR ABOUT 6 MILES WEST OF
MORRISON...MOVING EAST AT 21 MPH. THIS STORM IS CAPABLE OF PRODUCING
LIGHTNING...BRIEF HEAVY RAIN...AND SMALL HAIL.
ERVINSpecial weather statement, May 31, 8:16 PM CDT, 1 hour 46 minutes before
IAZ042-054-ILZ001-002-007-010145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 PM CDT SAT MAY 31 2008
...SMALL HAIL AND GUSTY WINDS...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 845 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
DUBUQUE AND JACKSON
IN ILLINOIS
JO DAVIESS...STEPHENSON AND CARROLL
INCLUDING THE FOLLOWING LOCATIONS
ELIZABETH...GALENA...HANOVER...MENOMINEE...SCHAPVILLE...
STOCKTON...WOODBINE...ANDREW...BELLEVUE...LA MOTTE...
SPRINGBROOK...ST. DONATUS AND ZWINGLE
AT 813 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF ST. DONATUS...OR ABOUT 7 MILES WEST
OF GALENA...MOVING SOUTHEAST AT 34 MPH. THIS THUNDERSTORM IS CAPABLE
OF PRODUCING 1 HALF INCH DIAMETER HAIL AND WIND GUSTS TO 45 MPH.
ERVINLocal storm report, May 31, 8:23 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 4 N CENTRALIA 42.53N 90.84W
05/31/2008 M0.75 INCH DUBUQUE IA TRAINED SPOTTER
1 MILE WEST OF SUNDOWN SKI RESORT. REPORT RELAYED BY DMX
NWS OFFICE.
&&
ERVINLocal storm report, May 31, 8:38 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 5 NE BELLEVUE 42.32N 90.36W
05/31/2008 M0.88 INCH JO DAVIESS IL TRAINED SPOTTER
COMING DOWN HEAVILY. LOCATED 1 MILE EAST OF CHESTNUT
MOUNTAIN SKI RESORT.
&&
ERVINLocal storm report, May 31, 9:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 1 N GARDEN PLAIN 41.81N 90.13W
05/31/2008 M0.88 INCH WHITESIDE IL TRAINED SPOTTER
&&
ERVINLocal storm report, May 31, 9:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 2 E USTICK 41.88N 89.96W
05/31/2008 E0.75 INCH WHITESIDE IL TRAINED SPOTTER
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:29 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess | 41 min |
| May 31, 9:17 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Carroll, Whiteside | 58 min |
| May 31, 10:49 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.